









eHealth Workshop – 28-29 Oct 2014

Middlesex University, (Town Hall, Committee, Room 2), Hendon campus, London, United Kingdom

eHealth - Legal, Ethical, and Social Challenges

Programme Day 1 - Tuesday 28 October 2014

12-13.00: Registration, mix-and-mingle (Light refreshments available).

This day will be oriented towards an overview of the ethical and societal questions underpinning eHealth. As a form of "case study", the late afternoon session will investigate a number of challenges emerging in the mental health field supported by eHealth and assistive systems.

13.00-13.05: Welcome, Prof Balbir Barn, Associate Dean - Research, Middlesex University, UK.

13.05-13.10: Workshop Introduction, Carlisle George/Penny Duquenoy, School of Science and Technology, Middlesex University, & Diane Whitehouse, The Castlegate Consultancy, UK.

13.10 -13.50: Keynote: Prof Ken Goodman, Professor of Medicine at The University of Miami, past chair of the Ethics Committee of the American Medical Informatics Association, director of his institution's WHO Collaborating Center in Ethics and Health Policy. *Learning Health Systems, Ubiquitous Surveillance and Public Health: Duties to Share, Obligations to Protect and Responsibilities to Serve.*

13:50 - 14:10: Keynote: Dr. Emyr Wyn Jones, DM FRCP, Consultant Physician, Clinical Ambassador - National Implementation, Summary Care Records Service, Health and Social Care Information Centre, UK. *The Summary Care Records Programme in England: where we are now; past and future challenge.*

14.10-14.30: Presentation 1: **Europe's momentum towards telemedicine deployment: critical success factors related to legislation, regulation and security**, Diane Whitehouse, The Castlegate Consultancy, UK.

14.30-14.50: Presentation 2: **How can social sciences contribute to eHealth research?** - Aygen Kurt Dickson, Jon Deer & Tony Cornford, London School of Economics and Political Science, UK.

14:50 -15:10: Presentation 3: **How can legal preconditions and ethical insights help increase professional trust in eHealth?** - Samantha A. Adams & Anton Vedder, Tilburg Institute of Law, Netherlands.

15.10-15.30: Afternoon coffee/tea break (20 mins)

15.30-16.00: Discussion session 1: eHealth - trust, growth and research directions (30 mins)

16.00-16:20: Presentation 4: **The moral conundrum in regional eMental health** - Merrilyn Crichton & Oliver K. Burmeister, Charles Sturt University, Australia.

16.20-16.40: Presentation 5: **Assistive systems to support social activities in people with dementia**: Philipp Koldrack, German Center for Neurogenerative Diseases, Oliver Burmeister Charles Sturt University, Australia, Thomas Kirste & Stefan Teipel, Rostock University, Germany.

16.40-17:00: Discussion Session 2: "eHealth in mental health care - ethical, legal and social concerns"

17:00-17:30: Roundup of day (Diane Whitehouse, The Castlegate Consultancy, UK).

17.30-19.00: Return to hotel and/or a local pub – an opportunity to relax or have drinks.

19.00: Dinner (Lahore Restaurant, 148-150 Brent St, London NW4 2DR).











eHealth Workshop - 28-29 Oct 2014

Middlesex University, (Town Hall, Committee Room 2) Hendon campus, London, United Kingdom

eHealth - Legal, Ethical, and Social Challenges

Programme Day 2 - Wednesday 29 October 2014

This day will be oriented towards discussing new technologies for mHealth \mathcal{E} eHealth, and their legal, ethical and social implications.

9.00-9.05: Welcome and introduction to the day, Dr. Carlisle George/ Dr. Penny Duquenoy.

9:05-9:15: eHealth: Expectations v Long Term Reality, Denise Oram, Glyndwr University, UK.

9.15-10:00: Keynote: Prof Jos Dumortier, an internationally renowned expert in data protection and ICT law. He founded and became the first Director of the Interdisciplinary Centre for Law and Information Technology (ICRI) at KU Leuven. He is a lawyer at Time.lex law firm in Belgium. *eHealth in the EU - Current legal challenges and the way ahead.*

10:00-10:20: Presentation 1: **Data Protection and Patients' Rights: it's the baseline which risks to go amiss** - Griet Verhenneman, KU Leuven, Belgium.

10:20-10:40 Presentation 2: **Being healthy everywhere and at any time: the legal, ethical and social challenges of mobile health** - Federica Lucivero, King's College London, UK.

10.40 -11:00: Presentation 3: **A Conceptual Model of Informed Consent for Web Based mHealth Services** Ngwanma Kelechi Ofo & Carlisle George, Middlesex University, UK.

11.00 -11:20: Morning Break (20 mins)

11:20-11:40: Presentation 4: **Framework design and development: Amalgamating and governing the fragmented market of big data** Sailendra Ramanna, University College London, UK.

11: 40-12:00: Presentation 5: mHealth: Privacy Challenges in Smartphone-based Personal Health Records and a Conceptual Model for Privacy Management - Edeh Esther Omegero & Carlisle George, Middlesex University, UK.

12.00-12.40: Discussion session 1: Mobile Health - Range of Challenges.

12.40-13.40: Lunch break

13.00-14.00: Presentation 6: **MyHealthAvatar: Demonstration of a 4D Digital Avatar Representation for Access to Long-Term Health Status Information**: Feng Dong & Rod Tooher, University of Bedfordshire, UK.

14.00-14.20: Presentation 7: **Development of an Advanced Digital Medical Platform to monitor and manage diseases within populations: Legal and Ethical Challenges**, Glenford Mapp, Middlesex University, UK.

14.20-15.00: Discussion session 2: Examining technological solutions from ethical, social and legal viewpoints (40 mins)

15.00-15.15: Afternoon break (15 mins).

15.15-15.45: Summary of discussions

15.45-16.00: Next steps, thanks, and closing session: Dr. Carlisle George/Dr. Penny Duquenoy.